Advertisement

Perturbation Analysis of M/M/1 Queue

  • Karim AbbasEmail author
  • Djamil Aïssani
Conference paper

Abstract

This paper treats the problem of evaluating the sensitivity of performance measures to changes in system parameters for a specific class of stochastic models. Motivated by the problem of the coexistence on transmission links of telecommunication networks of elastic and unresponsive traffic, we study in this paper the impact on the stationary characteristics of an M/M/1 queue of a small perturbation in the server rate. For this model we obtain a new perturbation bound by using the Strong Stability Approach. Our analysis is based on bounding the distance of stationary distributions in a suitable functional space.

Keywords

Markov Chain Service Rate Perturbation Analysis Markov Chain Modeling Strong Stability 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Abbas, K., Aïssani, D.: Strong stability of the embedded Markov chain in an GI/M/1 queue with negative customers. Applied Mathematical Modelling 34, 2806–2812 (2010a)CrossRefGoogle Scholar
  2. Abbas, K., Aïssani, D.: Structural perturbation analysis of a single server queue with breakdowns. Stochastic Models 26(1), 78–97 (2010b)zbMATHCrossRefGoogle Scholar
  3. Albin, S.: On Poisson approximations for superposition arrival processes in queues. Management Science 28(2), 126–137 (1982)zbMATHCrossRefMathSciNetGoogle Scholar
  4. Albin, S.L.: Analyzing M/M/1 queues with perturbations in the arrival process. The Journal of the Operational Research Society 35(4), 303–309 (1984)zbMATHGoogle Scholar
  5. Altman, E., Avrachenkov, K.E., Núñeez-Queija, R.: Perturbation analysis for denumerable Markov chains with application to queueing models. Advances in Applied Probability 36(3), 839–853 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  6. Anisimov, V.: Estimates for the deviations of the transition characteristics of nonhomogeneous Markov processes. Ukrainian Mathematical Journal 40(6), 588–592 (1988)CrossRefMathSciNetGoogle Scholar
  7. Aïssani, D., Kartashov, N.: Ergodicity and stability of Markov chains with respect to operator topology in the space of transition kernels. Doklady Akademii Nauk Ukrainskoi SSR 11 (seriya A) 11, 3–5 (1983)Google Scholar
  8. Bouallouche-Medjkoune, L., Aïssani, D.: Performance analysis approximation in a queueing system of type M/G/1. Mathematical Methods of Operations Research 63(2), 341–356 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  9. Cho, G., Meyer, C.: Comparison of perturbation bounds for the stationary distribution of a Markov chain. Linear Algebra and its Applications 335(1-3), 137–150 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  10. Fricker, C., Guillemin, F., Robert, P.: Perturbation analysis of an M/M/1 queue in a diffusion random environment. Queueing Systems: Theory and Applications 61(1), 1–35 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  11. Heidergott B (2008) Perturbation analysis of Markov chains. In: Proceedings of the International Workshop on DES, Göteborg, SwedenGoogle Scholar
  12. Heidergott, B., Hordijk, A.: Taylor series expansions for stationary Markov chains. Advances in Applied Probability 35(4), 1046–1070 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  13. Heidergott, B., Hordijk, A., van Uitert, M.: Series expansions for finite-state Markov chains. Probability in the Engineering and Informational Sciences 21(03), 381–400 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  14. Hordijk, A., Spieksma, F.: A new formula for the deviation matrix. In: Kelly, F. (ed.) Probability, Statistics and Optimization, Wiley, Chichester (1994)Google Scholar
  15. Kartashov, N.: Strongly stable Markov chains. Journal of Soviet Mathematics 34, 1493–1498 (1986)zbMATHCrossRefGoogle Scholar
  16. Kartashov N (1996) Strong stable Markov chains. VSP/TbiMC, Utrecht/Kiev, Utrecht/KievGoogle Scholar
  17. Kirkland, S.: On a question concerning condition numbers for Markov chains. SIAM Journal on Matrix Analysis & Applications 23(4), 1109–1119 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  18. Kotzurek, M., Stoyan, D.: A quantitative continuity theorem for mean stationary waiting time in GI/G/I. Math Operations forsch Statist 7, 595–599 (1976)MathSciNetGoogle Scholar
  19. Mitrophanov, A.Y.: Sensitivity and convergence of uniformly ergodic Markov chains. Journal of Applied Probability 42(4), 1003–1014 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  20. Neumann, M., Xu, J.: Improved bounds for a condition number for Markov chains. Linear Algebra and its Applications 386, 225–241 (2004); Special Issue on the Conference on the Numerical Solution of Markov Chains (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  21. Rabta, B., Aïssani, D.: Strong stability in an (R,s,S) inventory model. International Journal of Production Economics 97(2), 159–171 (2005)CrossRefGoogle Scholar
  22. Rachev, S.: The problem of stability in queueing theory. Queueing Systems 4, 287–318 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  23. Whitt W (1981) Quantitative continuity results for the GI/G/1 queue. Tech. rep., Bell Laboratories ReportGoogle Scholar
  24. Zolotarev V (1977) General problems of the stability of mathematical models. Proceedings of the session the 41st International Statistical Institute: New DehliGoogle Scholar

Copyright information

© Springer-Verlag London Limited 2011

Authors and Affiliations

  1. 1.Laboratory LAMOSUniversity of BéjaiaBéjaiaAlgeria

Personalised recommendations